Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Ophthalmol. 2001 Jul;132(1):112-4.

Presumed topiramate-induced bilateral acute angle-closure glaucoma.

Author information

  • 1Department of Ophthalmology, Bascom Palmer Eye Institute, University of Miami School of Medicine, Miami, Florida, USA.

Abstract

PURPOSE:

We describe a case of bilateral angle-closure glaucoma associated with oral topiramate therapy.

METHODS:

Interventional case report. Case report with echographic illustration.

RESULTS:

A 51-year-old man developed bilateral acute angle-closure glaucoma 2 weeks after beginning topiramate therapy for bipolar affective disorder. Laser peripheral iridotomy was performed in the right eye without resolution of the acute attack. Echography revealed lens thickening and ciliochoroidal detachments in both eyes. Visual acuity, intraocular pressure, and anterior and posterior segment anatomy normalized 2 weeks after cessation of topiramate therapy.

CONCLUSION:

Topiramate, a new sulfa-derivative antiepileptic medication, may cause idiosyncratic ciliochoroidal detachments and ciliary body edema leading to anterior displacement of the lens-iris diaphragm, lens thickening, and acute angle-closure glaucoma.

PMID:
11438067
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk